MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA25 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX421T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve submersed in an unidentified liquid within a plastic container.Summary: first, we performed a visual inspection of the valve.No significat deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability as well as the brake functionality and brake force.The opening pressure of the valve was out of tolerance, but all other specifications were met.The first measurement has shown that the valve was working outside the tolerance.The measurement could confirm under-drainage.The computer test of the shuntassistant has shown that the valve is outside the tolerance, and in contrast to the valve, over-drainage was diagnosed.Finally, we dismantled the valve.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation results we can confirm the suspected under-drainage of the valve.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of he final inspection when released from christoph miethke (b)(4).No further actions required.
 
Event or Problem Description
According to the complainant a progav was suspected of underdrainage postoperatively.The patient was originally implanted on an unspecified date.Tlhe valve was explanted on (b)(6) 2017 and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV 2.0 WITH SA25 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12656510
Report Number3004721439-2021-00700
Device Sequence Number4480845
Product Code JXG
UDI-Device Identifier04041906136635
UDI-Public4041906136635
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX421T
Device Catalogue NumberFX421T
Device Lot Number20029707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO